Oklahoma, 2008

Hail and Damaging Winds in Oklahoma, November 5, 2008

November 5, 2008 · NWS OUN · 81 events in 17 counties and zones

Numerous strong to severe thunderstorms developed ahead of a dry line, west of Interstate 35, and moved northeast into central and northern Oklahoma. The thunderstorms became severe and produced large hail and some damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40 million
Crop damage
None recorded
Events
81

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Numerous strong to severe thunderstorms developed ahead of a dry line, west of Interstate 35, and moved northeast into central and northern Oklahoma. The thunderstorms became severe and produced large hail and some damaging winds. Several areas reported hail covering ground a couple of inches deep. Two additional rounds of thunderstorms developed by nightfall, with some areas receiving large hail three to five separate times. Some of the hail reached over golf ball size, and this combined with strong winds caused fairly significant roof, window, and fence damage. The most widespread damage occurred in the northwest Norman area, with an estimated $40 million in damage. The dryline and cold front finally moved into eastern Oklahoma by mid evening, with much cooler temperatures overspreading the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 5, 2:13 PM CST, 38 minutes earlier.

Area forecast discussion, Nov 5, 2:13 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
213 PM CST WED NOV 5 2008

.DISCUSSION...
FOCUS TODAY IS ON THE SHORT TERM. DRYLINE CONTINUES A SLOW
EASTWARD PROGRESSION...NOW ORIENTED SOUTHWEST TO NORTHEAST ACROSS
W OK AND NORTH TX. EXPECT TSTM INITIATION THIS AFTERNOON AS THE
WARM AIR CAP ERODES. STORMS WILL LIKELY BE MORE SCATTERED
INITIALLY...BUT HAVE LIKELY POPS FOR MUCH OF THE EASTERN PORTION
OF THE CWA AFTER 00Z AS A LINE OF STORMS MAY FORM ALONG A COLD
FRONT APPROACHING FROM THE WEST. POPS FOR THU AM WERE REMOVED WITH
INITIALIZATION AND SEE NO REASON TO PUT THEM BACK WITH THE PRECIP
EXPECTED TO EXIT THE CWA BY 12Z THU.

FOLLOWING THIS...EXPECT TRANQUIL WEATHER FROM THU THROUGH THE
FIRST PART OF THE WEEKEND WITH TEMPS NEAR SEASONAL AVERAGES.
REGARDING THE UPPER LOW EARLY NEXT WEEK...GFS HAS COME BACK INTO
GENERAL AGREEMENT WITH ECMWF WITH AN INTENSE SHORT WAVE
APPROACHING THE AREA. SINCE PREV EXTENDED FCST WAS BASED ON THE
ECMWF AND HIGH TEMPS HAVE ALREADY BEEN COOLED FROM THE GFS
NUMBERS...LEFT THE EXTENDED ALONE THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  50  66  39  63 /  60   0   0   0
HOBART OK         46  67  37  66 /  20   0   0   0
WICHITA FALLS TX  52  70  39  69 /  20   0  10   0
GAGE OK           39  63  30  64 /  20   0   0   0
PONCA CITY OK     46  65  39  59 /  90   0  10  10
DURANT OK         57  69  42  71 /  70  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-005-009-
     010-014>016-021-022-033>035.

     RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-005-
     009>011-014-015-021.

TX...NONE.
&&

23/03
Hazardous weather outlook, Nov 5, 11:40 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CST WED NOV 5 2008

OKZ004>048-050>052-TXZ083>090-061200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CST WED NOV 5 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF
CENTRAL AND NORTH CENTRAL OKLAHOMA. A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXTENDS FARTHER SOUTH AND WEST.

LOCATION...
THE MODERATE RISK INCLUDES THE AREA EAST OF A LINE FROM MEDFORD TO
DUNCAN...AND NORTH OF A LINE FROM DUNCAN TO SEMINOLE. THIS INCLUDES
ENID...OKLAHOMA CITY...AND STILLWATER.

THE SLIGHT RISK AREA INCLUDES THE REST OF THE AREA LOCATED EAST OF A
LINE FROM ALVA TO WEATHERFORD...GRANDFIELD...AND ARCHER CITY. THE
SLIGHT RISK INCLUDES WICHITA FALLS...LAWTON...AND ARDMORE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
2 PM THROUGH 11 PM.

IMPACTS...
TORNADOES.

LARGE HAIL UP TO TWO INCHES IN DIAMETER...CAPABLE OF DAMAGING
AUTOMOBILES...VEGETATION...AND THE ROOFTOPS AND WINDOWS OF
STRUCTURES.

DAMAGING WIND GUSTS OF 65 TO 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PLAN
FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON...LASTING UNTIL EARLY
THURSDAY MORNING IN SOME EASTERN LOCATIONS.

DISCUSSION...
A STRONG UPPER LEVEL TROUGH WILL IMPACT THE SOUTHERN PLAINS THIS
AFTERNOON THROUGH TONIGHT. STRONG LIFT WILL ARRIVE FROM THE WEST TO
FIND A VERY HUMID AIRMASS IN PLACE. THUNDERSTORMS WILL FORM NEAR AND
JUST AHEAD OF A DRYLINE ALONG THE WESTERN EDGE OF THE SLIGHT RISK
AREA THIS AFTERNOON. MODERATE INSTABILITY AND STRONG DEEP LAYER WIND
SHEAR FAVORS DEVELOPMENT OF SUPERCELLS CAPABLE OF PRODUCING
SIGNIFICANT HAIL. STRONG WINDS THROUGHOUT THE DEPTH OF THE
ATMOSPHERE WILL YIELD FAST MOVING STORMS...SOME MOVING FASTER THAN
45 MPH...AND THIS WILL ENHANCE THE POTENTIAL FOR DAMAGING STRAIGHT
LINE WINDS. IN ADDITION...TORNADO POTENTIAL IS A SIGNIFICANT CONCERN
TODAY. AS STORMS MOVE EASTWARD...THE LOW LEVEL ENVIRONMENT WILL
BECOME MORE FAVORABLE FOR TORNADOES. SEVERE WEATHER WILL BE MOST
WIDESPREAD IN THE MODERATE RISK AREA...BUT STORMS IN THE SLIGHT RISK
AREA MAY BE EQUALLY SEVERE...AND CAPABLE OF LARGE HAIL...DAMAGING
WINDS...AND TORNADOES.

BY EVENING...THE THUNDERSTORM EVENT WILL GRADUALLY TRANSITION...AS
SUPERCELLS BECOME LESS LIKELY...AND A SQUALL LINE DEVELOPS ALONG A
COLD FRONT ENTERING NORTHERN OKLAHOMA. STORMS ALONG THE SQUALL LINE
MAY ALSO PRODUCE SEVERE WEATHER. THE THREAT WILL DIMINISH OVERNIGHT
AS THE FRONT BRINGS COOLER...STABLE AIR INTO THE REGION.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY NOV 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
SOUTHWEST WINDS OF 30 TO 35 MPH ARE EXPECTED IN WESTERN OKLAHOMA
THIS AFTERNOON. GUSTS OVER 40 MPH WILL BE COMMON. A WIND ADVISORY IS
IN EFFECT FOR THIS AREA.

WILDFIRES ARE A CONCERN THIS AFTERNOON AND EARLY EVENING...BEHIND
THE DRYLINE IN NORTHWEST OKLAHOMA WHERE A RED FLAG WARNING IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY WITH ANOTHER STRONG
UPPER LEVEL STORM.

OTHER HAZARDOUS WEATHER...
NONE.

EXPECT UNSCHEDULED UPDATES TO THE HAZARDOUS WEATHER OUTLOOK THROUGH
THIS EVENING. THE NEXT REGULARLY SCHEDULED UPDATE WILL BE ISSUED AT
7 AM THURSDAY.

BURKE

In the hours before

Special weather statement, Nov 5, 2:17 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CST WED NOV 5 2008

OKZ023-024-027-052030-
CANADIAN OK-CADDO OK-GRADY OK-
217 PM CST WED NOV 5 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN AND GRADY
COUNTIES.

THUNDERSTORMS WERE DEVELOPING 3 MILES NORTHWEST OF FORT COBB AT 217
PM CST...MOVING NORTHEAST AT 40 MPH.

STORM INTENSITY IS INCREASING...AND CONDITIONS ARE FAVORABLE FOR THE
RAPID DEVELOPMENT OF SEVERE WEATHER AS THESE STORMS MOVE TOWARD
BINGER...AND EVENTUALLY PARTS OF SOUTHERN CANADIAN AND NORTHWEST
GRADY COUNTIES.

BURKE
Special weather statement, Nov 5, 2:36 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
236 PM CST WED NOV 5 2008

OKZ023-024-027-052045-
CANADIAN OK-CADDO OK-GRADY OK-
236 PM CST WED NOV 5 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN AND GRADY
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF ALBERT AT 236 PM
CST...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY. SEVERE WEATHER MAY
DEVELOP AT ANY TIME.

BURKE

The radar

The Norman radar (KTLX), 81 km away, was scanning. The volume nearest the first event began at 20:51 UTC.

Open the radar archive at this moment

Event by event

65 hail, 16 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Caddo

When
November 5, 2:51 PM CST
Where
Caddo County, 2 mi W of Cogar
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
35.330, -98.165

Several three-inch oak tree limbs were downed by the strong winds. Monetary damages were estimated.

Hail, Canadian

When
November 5, 3:30 PM CST
Where
Canadian County, 1 mi S of Piedmont
Measured
2.5 in hail
Reported by
Broadcast Media
Coordinates
35.626, -97.750

The hail was reported by KWTV-9 television.

Hail, Canadian

When
November 5, 3:30 PM CST
Where
Canadian County, 2.5 mi N of Piedmont
Measured
1 in hail
Reported by
COOP Observer
Coordinates
35.676, -97.750

Hail, Oklahoma

When
November 5, 3:35 PM CST
Where
Oklahoma County, 9.5 mi WSW of Edmond
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.597, -97.636

The hail was reported at the intersection of Rockwell Avenue and the Kilpatrick Turnpike.

Hail, Comanche

When
November 5, 3:49 PM CST
Where
Comanche County, 13 mi E of Lawton to 2 mi E of Pumpkin Center
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.610, -98.161

Hail, Comanche

When
November 5, 3:49 PM CST
Where
Comanche County, 3 mi S of Pumpkin Center
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.547, -98.210

Thunderstorm Wind, Kay

When
November 5, 3:50 PM CST
Where
Kay County, Kaw City
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.760, -96.860

Hail, Logan

When
November 5, 4:18 PM CST
Where
Logan County, 5 mi ENE of Guthrie
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.908, -97.338

The hail covered the ground.

Hail, Payne

When
November 5, 4:19 PM CST
Where
Payne County, 12 mi W of Stillwater
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.120, -97.275

Dime to nickel size hail was reported at the intersection of Highways 51 and 86.

Hail, Logan

When
November 5, 4:24 PM CST
Where
Logan County, 3 mi W of Meridian
Measured
0.75 in hail
Reported by
Public
Coordinates
35.840, -97.304

The hail covered the ground.

Hail, Logan

When
November 5, 4:25 PM CST
Where
Logan County, 2 mi N of Meridian
Measured
2 in hail
Property damage
$20,000
Reported by
Post Office
Coordinates
35.869, -97.250

The large hail dented several cars along Highway 105. The hail completely covered the roadway. Monetary damages were estimated.

Hail, Grady

When
November 5, 4:27 PM CST
Where
Grady County, 3 mi SSE of Chickasha Arpt
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.040, -97.950

Hail, Grady

When
November 5, 4:30 PM CST
Where
Grady County, 3 mi SSE of Chickasha Arpt
Measured
1 in hail
Reported by
Public
Coordinates
35.040, -97.950

Hail, McClain

When
November 5, 4:32 PM CST to 4:35 PM CST
Where
McClain County, Newcastle
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.250, -97.600

Dime to quarter size hail was reported.

Hail, Payne

When
November 5, 4:38 PM CST
Where
Payne County, Perkins
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.980, -97.030

The hail was reported on Highway 177.

Hail, Payne

When
November 5, 4:38 PM CST
Where
Payne County, 2 mi S of Perkins
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.951, -97.030

The hail was reported on Highway 177.

Hail, Cleveland

When
November 5, 4:39 PM CST to 4:42 PM CST
Where
Cleveland County, 4 mi NW of Norman
Measured
1.75 in hail
Property damage
$40 million
Reported by
NWS Employee
Coordinates
35.261, -97.490

Abundant amounts of quarter to golfball size hail were reported near and around Northwest 36th street and Tecumseh Road. Severe winds also occurred, estimated at 60 mph. The combination of wind and hail caused widespread significant damage to roofs, windows, fences and vehicles. Most homes on the northwest side of Norman suffered some type of damage,especially in the area bounded by Rock Creek Road on the south, 48th Avenue NW on the west, Franklin Road on the north, and Interstate 35 on the east. Local damage assessments found thousands of residents had to get their roofs replaced, and many also suffered significant damage to windows, screens, fences, outbuildings and siding. In addition, numerous vehicles were damaged by the hail, with many assessed to be total losses. Damage estimates for roof, window, and fence replacement ranged from $15,000 to $35,000 per house in northwest Norman. Monetary losses were estimated based on these figures.

Hail, Cleveland

When
November 5, 4:40 PM CST
Where
Cleveland County, 2.5 mi WSW of Moore
Measured
0.88 in hail
Reported by
Public
Coordinates
35.326, -97.531

The hail was reported at Southwest 149TH and Western Avenue.

Thunderstorm Wind, Cleveland

When
November 5, 4:41 PM CST
Where
Cleveland County, 4 mi NW of Norman
Measured
60 kt (69 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.261, -97.490

The wind gust was reported at Northwest 36th street and Tecumseh Road.

Hail, Payne

When
November 5, 4:42 PM CST
Where
Payne County, Perkins
Measured
1.75 in hail
Reported by
Public
Coordinates
35.980, -97.030

The hail was reported at the intersection of Highway 33 and Union Road.

Hail, Cleveland

When
November 5, 4:43 PM CST
Where
Cleveland County, 2.5 mi W of (Oun)norman Westheimer Arpt
Measured
1 in hail
Reported by
Public
Coordinates
35.250, -97.514

The hail was reported at Northwest 48th street and Rock Creek Road.

Hail, Cleveland

When
November 5, 4:45 PM CST
Where
Cleveland County, 3.5 mi WNW of Norman
Measured
2 in hail
Reported by
NWS Employee
Coordinates
35.239, -97.497

Reported by an off-duty SPC employee.

Hail, Cleveland

When
November 5, 4:55 PM CST
Where
Cleveland County, 4 mi W of Stanley Draper Lake Dam
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
35.330, -97.421

The hail was reported at the intersection of Sooner Road and Southeast 134th street.

Hail, Comanche

When
November 5, 4:55 PM CST
Where
Comanche County, Pumpkin Center
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.590, -98.210

Hail, Oklahoma

When
November 5, 5:07 PM CST
Where
Oklahoma County, 6 mi S of Choctaw
Measured
0.75 in hail
Reported by
Public
Coordinates
35.403, -97.270

The hail was reported at the Love's Store. The hail covered the ground.

Hail, Cleveland

When
November 5, 5:18 PM CST
Where
Cleveland County, 4 mi ENE of Noble
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.162, -97.325

Hail, Cleveland

When
November 5, 5:18 PM CST
Where
Cleveland County, 2 mi S of Moore
Measured
1 in hail
Reported by
Public
Coordinates
35.311, -97.490

Dime to quarter size hail was reported at the Moore Water Treatment Plant. The hail covered the ground.

Thunderstorm Wind, Stephens

When
November 5, 5:20 PM CST
Where
Stephens County, Marlow
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.650, -97.960

Hail, Stephens

When
November 5, 5:22 PM CST to 5:24 PM CST
Where
Stephens County, Marlow
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.650, -97.960

Quarter to golfball size hail was reported.

Thunderstorm Wind, Stephens

When
November 5, 5:22 PM CST
Where
Stephens County, Marlow
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.650, -97.960

Hail, Payne

When
November 5, 5:26 PM CST
Where
Payne County, Yale
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.110, -96.700

Hail, Lincoln

When
November 5, 5:29 PM CST
Where
Lincoln County, 5 mi W of Meeker
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.500, -96.979

Hail, Grady

When
November 5, 5:40 PM CST
Where
Grady County, 2 mi WSW of Cox City
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.719, -97.763

Hail, Grady

When
November 5, 5:40 PM CST
Where
Grady County, 2 mi WSW of Cox City
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
34.719, -97.763

Hail, McClain

When
November 5, 5:47 PM CST
Where
McClain County, Blanchard
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.140, -97.660

Hail, Grady

When
November 5, 5:50 PM CST
Where
Grady County, Cox City
Measured
1.75 in hail
Reported by
Public
Coordinates
34.730, -97.730

Hail, Grady

When
November 5, 5:50 PM CST to 6:00 PM CST
Where
Grady County, 2 mi NE of Middleberg
Measured
1.25 in hail
Reported by
COOP Observer
Coordinates
35.130, -97.715

Quarter to half dollar size hail was reported.

Hail, Garvin

When
November 5, 6:00 PM CST
Where
Garvin County, 3 mi WSW of Lindsay
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
34.823, -97.659

Hail, Jefferson

When
November 5, 6:00 PM CST
Where
Jefferson County, 1 mi S of Terral
Measured
0.75 in hail
Reported by
Public
Coordinates
33.886, -97.940

Penny-size hail covered the ground.

Thunderstorm Wind, Pottawatomie

When
November 5, 6:00 PM CST
Where
Pottawatomie County, 1 mi S of Dale
Measured
54 kt (62 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.376, -97.050

The wind gust was measured at the intersection of Interstate 40 and Highway 102 South.

Thunderstorm Wind, Pottawatomie

When
November 5, 6:00 PM CST
Where
Pottawatomie County, 6.5 mi W of Shawnee
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.330, -97.035

Minor roof damage, mainly shingle damage to three structures, was reported as a result of high winds. Monetary damages were estimated.

Hail, Garvin

When
November 5, 6:05 PM CST
Where
Garvin County, 2 mi S of Lindsay
Measured
1 in hail
Reported by
Public
Coordinates
34.811, -97.610

Hail, Cleveland

When
November 5, 6:06 PM CST
Where
Cleveland County, 1 mi E of Moore
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.340, -97.472

The hail was reported near Moore High School.

Hail, Cleveland

When
November 5, 6:07 PM CST
Where
Cleveland County, 2 mi WNW of Moore
Measured
1 in hail
Reported by
Public
Coordinates
35.351, -97.523

The hail was reported near SW 199th and Western Avenue.

Hail, Oklahoma

When
November 5, 6:14 PM CST
Where
Oklahoma County, 2 mi SSE of Del City
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
35.423, -97.426

The hail was reported at SE 44th street and Sooner Road.

Hail, Oklahoma

When
November 5, 6:16 PM CST
Where
Oklahoma County, 1 mi WSW of Midwest City
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
35.455, -97.406

The hail was reported at the intersection of SE 15th and Air Depot Road.

Hail, Oklahoma

When
November 5, 6:20 PM CST
Where
Oklahoma County, 1 mi S of Spencer
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.495, -97.380

The hail was reported at NE 23rd street and Spencer Road.

Hail, Oklahoma

When
November 5, 6:26 PM CST
Where
Oklahoma County, 2 mi ESE of Midwest City
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.449, -97.357

The hail was reported at the intersection of SE 15th street and Post Road.

Hail, Logan

When
November 5, 6:29 PM CST
Where
Logan County, 1.5 mi E of Guthrie
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.880, -97.393

The hail was reported at the intersection of Interstate 35 and Highway 33.

Hail, McClain

When
November 5, 6:30 PM CST
Where
McClain County, Wayne
Measured
0.88 in hail
Reported by
Public
Coordinates
34.920, -97.320

The hail covered the ground.

Hail, Canadian

When
November 5, 6:50 PM CST
Where
Canadian County, 5 mi NE of Piedmont
Measured
0.88 in hail
Reported by
Public
Coordinates
35.691, -97.687

Thunderstorm Wind, Canadian

When
November 5, 6:50 PM CST
Where
Canadian County, 5 mi NE of Piedmont
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.691, -97.687

Several tree limbs were blown down. Monetary damages were estimated.

Hail, Logan

When
November 5, 7:00 PM CST
Where
Logan County, 2 mi SSW of Navina
Measured
1.75 in hail
Property damage
$2,000
Reported by
Public
Coordinates
35.773, -97.574

The hail was reported on Highway 74. A car windshield was broken as a result of the hail. Monetary damages were estimated.

Hail, Payne

When
November 5, 7:07 PM CST
Where
Payne County, 10 mi S of Stillwater
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.975, -97.060

Hail, Carter

When
November 5, 7:10 PM CST
Where
Carter County, 1 mi N of Lone Grove
Measured
1 in hail
Reported by
Public
Coordinates
34.194, -97.260

Hail, Pottawatomie

When
November 5, 7:15 PM CST
Where
Pottawatomie County, 10 mi S of Tecumseh
Measured
0.75 in hail
Reported by
Public
Coordinates
35.115, -96.940

Thunderstorm Wind, Seminole

When
November 5, 7:40 PM CST
Where
Seminole County, 3 mi E of Little
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.350, -96.617

Hail, Payne

When
November 5, 7:45 PM CST
Where
Payne County, Yale
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.110, -96.700

Hail, Grady

When
November 5, 7:59 PM CST
Where
Grady County, 3 mi E of Tabler
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.040, -97.767

Thunderstorm Wind, Grady

When
November 5, 8:04 PM CST
Where
Grady County, 3 mi E of Tabler
Measured
56 kt (64 mph) measured gust
Reported by
Amateur Radio
Coordinates
35.040, -97.767

Hail, Canadian

When
November 5, 8:05 PM CST
Where
Canadian County, 5 mi NW of Piedmont
Measured
1.25 in hail
Reported by
Public
Coordinates
35.691, -97.813

Thunderstorm Wind, Grady

When
November 5, 8:14 PM CST
Where
Grady County, 3.5 mi ENE of Middleberg
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
35.129, -97.683

Hail, Caddo

When
November 5, 8:15 PM CST
Where
Caddo County, 9 mi S of Anadarko
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.950, -98.240

Hail, Cleveland

When
November 5, 8:30 PM CST
Where
Cleveland County, 3 mi S of Norman
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
35.177, -97.440

Hail, Cleveland

When
November 5, 8:37 PM CST
Where
Cleveland County, 3 mi WNW of Norman
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
35.237, -97.489

Hail, Cleveland

When
November 5, 8:43 PM CST
Where
Cleveland County, 2.5 mi NNE of Norman
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.253, -97.423

The hail was reported near Rock Creek Road and Highway 77.

Hail, Oklahoma

When
November 5, 8:45 PM CST
Where
Oklahoma County, Choctaw
Measured
0.75 in hail
Reported by
Public
Coordinates
35.490, -97.270

Thunderstorm Wind, Payne

When
November 5, 8:55 PM CST
Where
Payne County, Perkins
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.980, -97.030

The wind blew a pickup truck off the road near Highway 33 and Union Road. No injuries were reported. Monetary damages were estimated.

Hail, Pottawatomie

When
November 5, 8:57 PM CST
Where
Pottawatomie County, 4 mi NNE of Pink
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.313, -97.093

Hail, Pottawatomie

When
November 5, 9:00 PM CST
Where
Pottawatomie County, 7 mi W of Shawnee
Measured
1.75 in hail
Reported by
Public
Coordinates
35.330, -97.044

The hail was reported a half of a mile east of Highway 102.

Hail, Pottawatomie

When
November 5, 9:00 PM CST
Where
Pottawatomie County, 8 mi W of Shawnee
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
35.330, -97.062

The hail broke several windows at Shawnee Lake. Monetary damages were estimated.

Hail, Pottawatomie

When
November 5, 9:06 PM CST
Where
Pottawatomie County, McLoud
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.440, -97.090

Hail, Oklahoma

When
November 5, 9:12 PM CST
Where
Oklahoma County, 2 mi WSW of Choctaw
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.479, -97.303

Thunderstorm Wind, Oklahoma

When
November 5, 9:23 PM CST
Where
Oklahoma County, 3 mi SSE of Del City
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
35.410, -97.420

Thunderstorm Wind, Cleveland

When
November 5, 9:25 PM CST
Where
Cleveland County, 2 mi NW of Norman
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.240, -97.465

Hail, Cleveland

When
November 5, 9:25 PM CST
Where
Cleveland County, 4 mi NW of Norman
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
35.261, -97.490

Thunderstorm Wind, Cleveland

When
November 5, 9:25 PM CST
Where
Cleveland County, 4 mi NW of Norman
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
35.261, -97.490

A west-facing stockade fence was blown over by the wind. Monetary damages were estimated.

Hail, Cleveland

When
November 5, 9:26 PM CST
Where
Cleveland County, 3 mi W of Norman
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.220, -97.493

Thunderstorm Wind, Cleveland

When
November 5, 9:28 PM CST
Where
Cleveland County, 2 mi W of Moore
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
35.340, -97.525

A very large tree limb was blown down. Monetary damages were estimated.

Hail, Cleveland

When
November 5, 9:30 PM CST
Where
Cleveland County, 4 mi NW of Norman
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
35.261, -97.490

Hail, Seminole

When
November 5, 10:20 PM CST
Where
Seminole County, Cromwell
Measured
0.75 in hail
Reported by
Public
Coordinates
35.340, -96.450

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135026, 135027, 135028, 135128, 135029, 135030, 135031, 135032, 135033, 135034, 135035, 135036, 135037, 135038, 135039, 135040, 135045, 135042, 135043, 135046, 135048, 135131, 135049, 135050, 135052, 135054, 135055, 135056, 135057, 135130, 135059, 135063, 135064, 135129, 135066, 135067, 135068, 135069, 135070, 135073, and more.